MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE SCREW 3.5 MM X 28 MM; BONE FIXATION SCREW/PLATE

ARTHREX, INC. LOW PROFILE SCREW 3.5 MM X 28 MM; BONE FIXATION SCREW/PLATE
Model Number LOW PROFILE SCREW 3.5 MM X 28 MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the ankle fracture surgery, the screw was inserted into the bone with a plate at an incorrect angle, requiring its removal.During the removal procedure, the screw head broke off.The broken pieces were retrieved from the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was completed successfully, with the affected screw remaining in the bone and the plate secured with additional screws.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 one unpackaged ar-8935-28s low-profile screw, batch 15064990, was received for investigation.Visual investigation revealed that only the head was returned as the screw was fractured.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to off-angle insertion and subsequent removal forces during the surgical procedure, leading to excessive mechanical stress on the screw head.The complaint allegation is confirmed.Refer to the investigation photos.

Brand Name
LOW PROFILE SCREW 3.5 MM X 28 MM
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24129316
Report Number1220246-2026-00256
Device Sequence Number5457329
Product Code HWC
UDI-Device Identifier00888867050556
UDI-Public(01)00888867050556(11)230307(17)280229(10)15064990
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K203294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOW PROFILE SCREW 3.5 MM X 28 MM
Device Catalogue NumberAR-8935-28S
Device Lot Number15064990
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer05/14/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown